Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Jackson, KY

June 20, 20116 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 20, 2011, 11:06 AM EDT for 6 counties in Kentucky. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 11:06 AM EDT (15:06 UTC)
Expired
Jun 20, 2011, 4:00 PM EDT
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Lee County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:30 PM EDTFLASH FLOODBeattyville, KYBRIDGE WASHED OUT ON PAW PAW ROAD.
Jun 20, 1:30 PM EDTFLASH FLOODS Beattyville, KYBRIDGE WASHED OUT ON PAW PAW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 144 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WGUS53 KJKL 201506
FFWJKL
KYC025-129-131-189-193-237-202000-
/O.NEW.KJKL.FF.W.0026.110620T1506Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1106 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 400 PM EDT

* AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. UP TO TWO INCHES OF RAIN IS POSSIBLE FROM 11 AM
  TO 1 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEATTYVILLE...BOONEVILLE...HYDEN...AIREDALE...ATHOL...BEECH...BELLE
  POINT...BOOTH...BUCKHORN...BUCKHORN LAKE S.P....BUSH BRANCH...
  CANOE...CANYON FALLS...CARYTON...CHENOWEE...CHESTNUT GAP...
  CONFLUENCE...COPEBRANCH...CORGLETON...COWCREEK...CROCKETTSVILLE...
  DRYHILL...ENOCH...EVERSOLE...FILLMORE...FINCASTLE...GAYS CREEK...
  GRASS...GUERRANT AND HEIDELBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3772 8363 3762 8350 3710 8326 3717 8347
      3730 8355 3761 8384

$$

SBH
2 follow-up statements
145 
WGUS73 KJKL 201614
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1214 PM EDT MON JUN 20 2011

KYC025-129-131-189-193-237-202000-
/O.CON.KJKL.FF.W.0026.000000T0000Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOLFE KY-LEE KY-BREATHITT KY-OWSLEY KY-PERRY KY-LESLIE KY-
1214 PM EDT MON JUN 20 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LESLIE...WEST
CENTRAL PERRY...EASTERN OWSLEY...SOUTHWESTERN BREATHITT...LEE AND
SOUTHWESTERN WOLFE COUNTIES UNTIL 400 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE DECREASING IN INTENSITY ACROSS THE WARNED AREA. 
RAINFALL IN EXCESS OF 3 INCHES OCCURRED ACROSS MUCH OF THE AREA THIS 
MORNING. AN AUTOMATED RAIN GAGE NEAR TALBERT RECORDED 3.25 INCHES OF 
RAIN BETWEEN 7 AM AND NOON. LESS THAN ONE INCH OF RAIN IS EXPECTED 
BETWEEN NOON AND 2 PM...BUT ADDITIONAL HEAVY RAIN IS POSSIBLE LATE 
THIS AFTERNOON. 

RUNOFF FROM THE EXCESSIVE RAINFALL THAT OCCURRED THIS MORNING WILL 
CONTINUE TO CAUSE FLASH FLOOD PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 3772 8363 3762 8350 3710 8326 3717 8347
      3730 8355 3761 8384

$$

SBH
068 
WGUS73 KJKL 201953
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT MON JUN 20 2011

KYC025-129-131-189-193-237-202008-
/O.EXP.KJKL.FF.W.0026.000000T0000Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOLFE KY-LEE KY-BREATHITT KY-OWSLEY KY-PERRY KY-LESLIE KY-
353 PM EDT MON JUN 20 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LESLIE...
WEST CENTRAL PERRY...EASTERN OWSLEY...SOUTHWESTERN BREATHITT...LEE
AND SOUTHWESTERN WOLFE COUNTIES WILL BE ALLOWED TO EXPIRE AT 400 PM
EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3772 8363 3762 8350 3710 8326 3717 8347
      3730 8355 3761 8384

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:49 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 20, 7:49 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
749 AM EDT MON JUN 20 2011

.SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED
ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO
AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM A FEW OF THESE
STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS
IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES
OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO
COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD
WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING.

SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC
FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF
CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC
CONSENSUS THRU THE REMAINDER OF THE FCST.

THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA
TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING
MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE
AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH
INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH
WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW
SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP.

FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER
LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT
AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT
CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN
CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO
SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE
COMING IN STRONGER/FASTER THAN CURRENTLY THINKING.

RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF
THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY
CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF
EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW
OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE
GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW
IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW
END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE
EAST.

AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER
MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR
OVERNIGHT LOWS.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW
ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST
CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN
LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE
A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK
GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TOO FAR OUT
OF LINE AND LET MOST OF THE FCST RIDE.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS:

THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY
DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS
THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS
DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN
LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS
ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS
WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU
THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE
TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL.

THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED
INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL
HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS
INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT
STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE
FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT.
THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA
SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL
GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS
IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS
CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER
80S.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

WARM FRONT LIFTING NORTH THRU ERN KY WILL CONTINUE TO BE THE FOCUS
FOR CONVECTION TODAY. FRONT APPEARS TO HAVE LIFTED THRU SME AND
LOZ...BUT WILL CARRY VCTS THRU THE AFTERNOON TO ACCOUNT FOR ANY
STRAGGLERS. OTHERWISE...VFR SHOULD PREVAIL THRU THE DAY. JKL IS
STILL IN LINE FOR MORE TSTMS AND AM GENERALLY EXPECTING PREVAILING
MVFR WITH CONDITIONS DETERIORATING TO IFR IN ANY TSTMS THRU THIS
AFTERNOON. FRONT SHOULD BE NORTH OF THE AREA BY TONIGHT WITH HIGH
PRESSURE BUILDING INTO THE AREA...BRINGING CLEARING SKIES AND ANOTHER
GOOD SETUP FOR FOG ACROSS THE AREA. HAVE TRENDED TOWARDS IFR FOG AT
SME AND LOZ FOR THE MOMENT...BUT WILL HAVE TO LET THE 18Z/00Z TAF
DETERMINE HOW MUCH CLEARING CAN BE EXPECTED OVERNIGHT AND HOW DENSE
THE FOG WILL GET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM....DUSTY/MB
AVIATION...MB
Hazardous weather outlook, Jun 20, 7:53 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
753 AM EDT MON JUN 20 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
753 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT
NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN
CAUSING SOME FLASH FLOODING...ESPECIALLY AROUND AREAS THAT SEE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING OR
HEAVY RAINFALL THAT OCCUR TODAY TO THE NATIONAL WEATHER SERVICE IN
JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT.

RAY/MB

In the hours before

Local storm report, Jun 20, 10:26 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       MOUNT STERLING          38.06N 83.95W
06/20/2011  M3.14 INCH       MONTGOMERY         KY   CO-OP OBSERVER

            NORMAL OBSERVATION WAS SENT IN AT 7 AM THIS MORNING. THIS
            RAINFALL OCCURRED BETWEEN 7 AM AND 1015 AM.

&&

TBREWER
Local storm report, Jun 20, 10:27 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1027 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 S WOOTON              37.11N 83.30W
06/20/2011  M0.50 INCH       LESLIE             KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Jun 20, 10:28 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1028 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY RAIN       JACKSON                 37.56N 83.38W
06/20/2011  M1.00 INCH       BREATHITT          KY   NWS EMPLOYEE

            ONE INCH OF RAINFALL WITHIN THE LAST HALF HOUR. TWO AND A
            QUARTER INCHES SINCE YESTERDAY.

&&

TBREWER
Local storm report, Jun 20, 10:50 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     FLOOD            ELKATAWA                37.56N 83.43W
06/20/2011                   BREATHITT          KY   TRAINED SPOTTER

            MILLERS BRANCH HAS LEFT IT/S BANKS AND IS AT THE BOTTOM
            OF THE BRIDGE GOING OVER HWY 52.

&&

ABE
Local storm report, Jun 20, 10:51 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1051 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            CAMPTON                 37.74N 83.55W
06/20/2011                   WOLFE              KY   DEPT OF HIGHWAYS

            CULVERTS OVERFLOWING DUE TO HEAVY RAINFALL. WATER OVER
            ROADS AT WOLFE LAKE...ON 191 BETWEEN STILLWATER AND
            CAMPTON...PLUMMERS CREEK ROAD AND JOHNSON ROAD.

&&

TBREWER
Local storm report, Jun 20, 10:56 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1056 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       4 S IRVINE              37.64N 83.97W
06/20/2011  E0.00 INCH       ESTILL             KY   911 CALL CENTER

            DRIVEWAYS OF SEVERAL RESIDENCES HAVE BEEN WASHED OUT INTO
            THE ROADWAY AT RED LICK.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:46 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle29 min
Jun 20, 2:01 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley29 min
Jun 20, 2:10 AM EDTAreal Flood AdvisoryJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 3 more5 hr
Jun 20, 2:25 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox50 min
Jun 20, 2:34 AM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle4 hr
Jun 20, 2:48 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley5 hr
Jun 20, 2:59 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
Jun 20, 3:07 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley38 min
Jun 20, 3:55 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 20, 4:05 AM EDTFlash Flood WarningJKLBell, Knox, Whitley5 hr
Jun 20, 4:34 AM EDTSevere Thunderstorm WarningJKLBell26 min
Jun 20, 5:20 AM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley25 min
Jun 20, 6:08 AM EDTFlash Flood WarningJKLBell, Whitley3 hr
Jun 20, 7:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more3 hr
Jun 20, 8:26 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Jun 20, 8:33 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Laurel, Whitley13 hr
Jun 20, 8:42 AM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry48 min
Jun 20, 9:24 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell36 min
Jun 20, 9:29 AM EDTFlash Flood WarningJKLHarlan, Knott, Leslie, Letcher, Perry6 hr
Jun 20, 9:44 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more106 min
Jun 20, 10:31 AM EDTFlash Flood WarningJKLBreathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more5 hr
Jun 20, 10:55 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more5 hr
Jun 20, 1:37 PM EDTFlash Flood WarningJKLBath, Fleming, Rowan2 hr
Jun 20, 6:11 PM EDTRiver Flood AdvisoryJKLLee22 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.